Alert archive / Colorado / Snow Squall Warnings in 2026
Snow Squall Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this snow squall warning at Feb 18, 2026, 4:44 PM MST for Chaffee County, Saguache County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2026, 4:44 PM MST (23:44 UTC)
- Expired
- Feb 18, 2026, 5:15 PM MST
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Chaffee County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 180 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
829
WWUS55 KPUB 182344
SQWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
444 PM MST Wed Feb 18 2026
COC015-109-190015-
/O.NEW.KPUB.SQ.W.0004.260218T2344Z-260219T0015Z/
Chaffee CO-Saguache CO-
444 PM MST Wed Feb 18 2026
The National Weather Service in Pueblo has issued a
* Snow Squall Warning for...
Southeastern Chaffee County in central Colorado...
North central Saguache County in central Colorado...
* Until 515 PM MST.
* At 443 PM MST, a dangerous snow squall was located over Monarch
Pass, or 34 miles east of Gunnison, moving east at 20 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This will impact Highway 50 and Monarch Pass.
Locations impacted include...
Poncha Springs, Maysville, Monarch Pass, Poncha Pass, and western
Decker Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 3858 10635 3865 10603 3835 10602 3841 10635
3842 10635 3842 10625 3844 10625 3846 10629
3849 10631 3850 10634 3851 10635
TIME...MOT...LOC 2343Z 270DEG 19KT 3848 10629
SNOW SQUALL...OBSERVED
$$
SimcoeWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 18, 4:25 PM MST, 19 minutes earlier. Its key messages:
- High Wind Warnings extended through tonight in and near the southeast mountains for another burst of damaging wind potential overnight.
- Snow and blowing snow continues across the Continental Divide with snow squalls possible as snow spreads into the southeast mountains this evening.
- Blowing dust accompanied by locally enhanced winds possible this afternoon and evening, especially near showers as they roll off the mountains.
- Return of critical fire weather conditions expected for Thursday along the I-25 corridor and southern portions of the southeast plains.
Area forecast discussion, Feb 18, 4:25 PM MST, 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 425 PM MST Wed Feb 18 2026 .KEY MESSAGES... - High Wind Warnings extended through tonight in and near the southeast mountains for another burst of damaging wind potential overnight. - Snow and blowing snow continues across the Continental Divide with snow squalls possible as snow spreads into the southeast mountains this evening. - Blowing dust accompanied by locally enhanced winds possible this afternoon and evening, especially near showers as they roll off the mountains. - Return of critical fire weather conditions expected for Thursday along the I-25 corridor and southern portions of the southeast plains. && .SHORT TERM /THROUGH THURSDAY/... Issued at 116 PM MST Wed Feb 18 2026 Main burst of strong winds still expected this afternoon across southern valleys, mountains and southern portions of the I-25 corridor as showers out west are progged to cross the San Luis Valley and into the southeast mountains. Downward transport of momentum and acceleration from downbursts may be the primary mechanism for damaging gusts initially, and National Blend of Models are still picking up on the potential for high wind gusts in these regions. Data from the latest high res models, suggest the greatest risk will be across southern portions of the High Wind Warning area for the more synoptic winds. As shortwave energy ejects eastward, snow squall parameters maximize along the Continental Divide and spread eastward into the Sangre De Cristo mountains this evening. Some of these showers may spread off the mountains into the adjacent I-25 corridor before rapidly dissipating in the downslope flow. With snow squalls a risk, opted to hoist a Winter Weather Advisory for the Sangre De Cristo range to raise awareness, even though snowfall amounts will likely be on the light side of the spectrum. Higher areas could pick up a quick 2 to 6 inches, though impacts from rapid decreases in visibility would be the more treacherous ingredient. Snow squall warnings will be possible should locations in the advisory areas be impacted. Showers that survive as they push off the hills will not only bring a high wind gust potential, but could also cause blowing dust if the land surface is conducive. Dust storm advisories or warnings may become necessary through early evening. Meanwhile, RHs are dropping across the plains as winds increase. With a few more hours to go, and values right at or slightly above thresholds, Red Flag Warnings still look on target through 7 PM this evening. Far southeast plains will have the lowest humidities (around 10 percent) though not expected winds to be as strong as they are closer to the mountains. Winter weather highlights will come down through the evening, as rapid drying takes place behind the wave. Strong pressure rises crossing the mountains spread another 3-6 hour window for damaging wind gusts up to 75 mph along the east facing slopes of the southeast mountains including the Pikes Peak region between 10 PM and 5 AM. High Wind Watches were upgraded to High Wind Warnings, and Warnings across the southern mountains were extended until early Thursday morning. Will need to watch the Pueblo and eastern Fremont county areas closely late this evening into the early overnight hours as HRRR suggests a period of near high wind criteria gusts will be possible. If this trend continues in high res model runs, further expansions of the High Wind Warnings may be necessary. Otherwise, winds will decrease in the morning but still remain windy with dry air spreading off into the adjacent plains in the afternoon. A cold front backdoors and stalls out across the far eastern plains while dew points near the mts drop into the negative digits. It will be cooler tomorrow, but in spite of this, humidity levels will drop below 15 percent. So upgraded the Fire Weather Watch to a Red Flag Warning. Later shifts may need to monitor add another tier of counties to the east depending on the position of this front. For now, winds look to come up shy, and speeds tomorrow will top out in the 30-40 mph range instead of the 50-60+ mph range we've had of late. Meanwhile, some scattered snow showers will be possible across the Continental Divide, but additional accumulations remain light. -KT && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Issued at 116 PM MST Wed Feb 18 2026 Another upper trough drops through the Great Basin into western CO Thursday night with snow ramping up along the Continental Divide and spreading eastward into the southeast mountains and adjacent plains by Friday morning. Models have come in closer agreement to a more open less amplified wave as it moves across on Friday which would bring a brief round of rain and snow showers to the plains but only spotty light precipitation amounts. The eastern San Juans could pick up another 4 to 8 inches of snow with 2 to 4 inches across the remainder of the mountains along the Continental Divide and crest of the Sangre De Cristos. This system does not look as wind driven for the snow across the mountains as the previous couple have, but as the surface low kicks eastward, winds along the southern I-25 corridor could ramp up again with gusts up to 50 mph in the afternoon. Fortunately, RH looks to stay above 15 percent so no fire weather highlights look necessary at this point. The best chance of showers across the plains will be along and north of highway 50. Saturday and Sunday look dry and cool with lighter winds as the next upper ridge translates in. The flow aloft flattens ahead of the next west coast system bringing warm, dry, downslope flow. We may start flirting with Red Flag Criteria once more along the I-25 corridor on Tuesday. -KT && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 425 PM MST Wed Feb 18 2026 KALS: VFR conditions are expected over the next 24 hours. Gusty winds will slowly decrease heading into the evening and overnight hours, though will quickly increase again early tomorrow afternoon as diurnal mixing becomes established. In addition, snow showers are expected to push off the higher terrain and race eastward right at the beginning of this TAF period. These showers may be squall like in nature, and could bring quick reductions in visibility and sudden increases in winds. Outside of that though, dry conditions are expected to prevail, with clouds lessening overnight. KCOS and KPUB: VFR conditions are expected over the next 24 hours. Gusty winds will slowly decrease heading into the evening hours. However, decaying showers off of the higher terrain are expected to push out strong winds during the late evening to early overnight hours, especially for KPUB. Winds and wind gusts are expected to increase quickly during these periods and persist for at least a few hours, before decreasing again heading into the early morning hours. Winds are also expected to rise again early tomorrow afternoon as diurnal mixing becomes established. Beyond all of that, dry conditions with occasional pockets of clouds early is anticipated. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST this evening for COZ058-059-061-066-067. Winter Storm Warning until 11 PM MST this evening for COZ060- 068. High Wind Warning until 7 PM MST this evening for COZ069>071- 077-083-086. High Wind Warning until 5 AM MST Thursday for COZ072>075- 078>080-087-088. Winter Weather Advisory until 9 PM MST this evening for COZ072>075. Red Flag Warning from 10 AM to 7 PM MST Thursday for COZ222- 227>230-233. High Wind Warning from 8 PM this evening to 8 AM MST Thursday for COZ081-082-084-085. Red Flag Warning until 7 PM MST this evening for COZ227-228- 230>237. Blowing Dust Advisory until 7 PM MST this evening for COZ086- 089-093. && SHORT TERM...KT LONG TERM...KT AVIATION...SIMCOE
Hazardous weather outlook, Feb 18, 3:46 AM MST, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 346 AM MST Wed Feb 18 2026 COZ058>089-093>099-191100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 346 AM MST Wed Feb 18 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Westerly winds of 25 to 45 mph will continue across south central and southeast Colorado today, with damaging wind gusts of 60 to 70 mph possible over and near the Southern mountains. These winds may cause difficult travel for light and high profile vehicles. In addition to the strong winds producing Critical Fire Weather conditions across most of southeast Colorado this afternoon, blowing dust will also be possible, which could cause sudden drops in visibility and dangerous travel conditions. Moderate, to at times heavy, wind driven snow continues across the higher terrain of Continental Divide through the day, keeping hazardous travel conditions in place across the higher terrain. Snow tappers off overnight, with additional snow accumulations of 6 to 12 inches possible across the Southwest mountains, and additional snowfall of 3 to 9 inches over and near the Central mountains. Snow showers spreading across the eastern mountains and into the immediate adjacent plains this afternoon could bring a quick inch or two of snow, as well as brief hazardous travel conditions into the early evening. While the winds tapper off through the evening, there is the potential for strong downslope winds of 60 to 70 mph developing along the lee slopes of the eastern mountains into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions continue across portions of southeast Colorado Thursday, as gusty winds and low humidity values continue across the region. Another round of snow is expected across the higher terrain of the Continental Divide on Friday, with chances of precipitation spreading east across the southeast plains Friday night. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/23
In the hours before
Local storm report, Feb 18, 12:07 PM MST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1207 PM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM Non-Tstm Wnd Gst 6 SSW Colorado Springs 38.74N 104.86W
02/18/2026 M60 MPH El Paso CO Mesonet
Mesonet station AU923 Colorado Springs.
&&Local storm report, Feb 18, 2:55 PM MST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
255 PM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Non-Tstm Wnd Gst 7 SSW Avondale 38.15N 104.42W
02/18/2026 M61 MPH Pueblo CO Public
&&
kamLocal storm report, Feb 18, 4:12 PM MST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
412 PM MST Wed Feb 18 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Non-Tstm Wnd Gst 2 SSE Olney Springs 38.14N 103.92W
02/18/2026 M58 MPH Crowley CO Public
&&
kamThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:34 AM MST | High Wind Watch | PUB | El Paso, Fremont, Teller | 10 hr |
| Feb 18, 11:36 AM MST | Red Flag Warning | PUB | El Paso, Fremont, Huerfano, Las Animas, Pueblo | 31 hr |
| Feb 18, 2:54 PM MST | Blowing Dust Advisory | PUB | Crowley, Otero, Pueblo | 4 hr |
Nearby
Snow Squall Warnings in Colorado, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.